MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number I20-13/C88F SA
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 04/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
Patient in initially implanted with a bifurcated stent, two suprarenal aortic extensions, an infrarenal aortic extension, and two limb stent grafts.A follow up showed the patient had a type 1b endoleak of the right limb extension.The physician additionally observed lateral movement of the stent causing the displacement of the device, resulting in the stent to be located outside of the external iliac artery.The physician elected to snorkel the hypogastric in left limb and in the right limb the physician coiled and implanted an additional stent to extend back into the external iliac artery.The patient is reported as doing well following the secondary procedure.
 
Additional Manufacturer Narrative
The review of manufacturing lot confirmed all devices met specifications prior to release.Devices remain implanted in the patient and were not returned, no evaluation completed.At the completion of the investigation based on the information available, clinical was unable to find substantial evidence to support the reported endoleak type ib of the right iliac limb extension, right internal iliac artery previously coiled at implant, and left internal iliac artery had a snorkel at implant.Also, clinical assessment could not find evidence to support the reported lateral movement of the device or the secondary endovascular procedure to place a right iliac limb extension.Additionally, off label and cautionary product use conditions could not be determined for the available information.There was evidence to reasonably support aneurysm enlargement of the right common iliac artery.Cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical information.The most likely cause of the loss of seal was related to the increased diameter of the right common iliac artery aneurysm due to collateral retrograde flow from on incompletely embolized right internal iliac artery.There were no known user-related issues.The final patient disposition was reported to be well.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6580141
Report Number2031527-2017-00256
Device Sequence Number10950068
Product Code MIH
UDI-Device Identifier00818009014214
UDI-Public(01)00818009014214(17)200131
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2018
Device Model NumberI20-13/C88F SA
Device Lot Number1350054011
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/20/2017
Initial Date Received by Manufacturer 04/21/2017
Supplement Date Received by Manufacturer04/21/2017
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR